Alert archive / Pennsylvania / Areal Flood Advisories in 2019
Areal Flood Advisory 49, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at May 17, 2019, 7:27 PM EDT for Bucks County, Montgomery County, Philadelphia County, Pennsylvania; Burlington County, New Jersey. It was in force for 112 min.
The area
The outline as issued.
The facts
- Issued
- May 17, 2019, 7:27 PM EDT (23:27 UTC)
- Expired
- May 17, 2019, 9:19 PM EDT
- In force
- 112 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Burlington County, NJ, Bucks County, PA, Montgomery County, PA, Philadelphia County, PA
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
005 WGUS81 KPHI 172327 FLSPHI Flood Advisory National Weather Service Mount Holly NJ 727 PM EDT Fri May 17 2019 NJC005-PAC017-091-101-180330- /O.NEW.KPHI.FA.Y.0049.190517T2327Z-190518T0330Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Burlington NJ-Montgomery PA-Bucks PA-Philadelphia PA- 727 PM EDT Fri May 17 2019 The National Weather Service in Mount Holly NJ has issued a * Urban and Small Stream Flood Advisory for... Northwestern Burlington County in southern New Jersey... East central Montgomery County in southeastern Pennsylvania... South central Bucks County in southeastern Pennsylvania... Northeastern Philadelphia County in southeastern Pennsylvania... * Until 1130 PM EDT. * At 724 PM EDT, Doppler radar indicated heavy rain that will cause urban and small stream flooding in the advisory area. Up to one inch of rain has already fallen in some areas with additional rainfall moving into the area. * Some locations that could experience flooding include... Philadelphia, Bensalem, Willingboro, Lumberton, Burlington, Bristol, Mount Holly, Riverside, Hatboro, Jenkintown, Beverly, Rockledge, Abington, Pemberton, Bryn Athyn, Ivyland, Wrightstown, Feasterville-Trevose, Willow Grove and Northeast Philadelphia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. A Flood Advisory means river or stream flows are elevated, or ponding of water in urban or other areas is occurring or is imminent. && LAT...LON 4021 7508 4002 7457 3988 7471 4011 7518 $$ Robertson
1 follow-up statement
793 WGUS81 KPHI 180119 FLSPHI Flood Advisory National Weather Service Mount Holly NJ 919 PM EDT Fri May 17 2019 NJC005-PAC017-091-101-180127- /O.CAN.KPHI.FA.Y.0049.000000T0000Z-190518T0330Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Burlington NJ-Montgomery PA-Bucks PA-Philadelphia PA- 919 PM EDT Fri May 17 2019 ...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR NORTHWESTERN BURLINGTON...EAST CENTRAL MONTGOMERY...SOUTH CENTRAL BUCKS AND NORTHEASTERN PHILADELPHIA COUNTIES... The heavy rain ended and any lingering flooding will continue to recede. Therefore, the flood advisory has been cancelled. LAT...LON 4021 7508 4002 7457 3988 7471 4011 7518 $$ Robertson
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at May 17, 4:58 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 17, 4:58 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
458 PM EDT Fri May 17 2019
.SYNOPSIS...
A cold front moves through late this afternoon and this evening then
stalls to our south as high pressure arrives for Saturday. The front
lifts back north as a warm front late Saturday night and Sunday
morning, then a cold front moves through Monday afternoon. High
pressure builds over the region Tuesday into Wednesday, then a warm
front moves through later Wednesday which is followed by a cold
front later Thursday. A weak area of high pressure should then
arrive for Friday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A cold front extended southwestward from the Adirondacks, across
western New York, to Ohio and Indiana at mid afternoon. The boundary
will continue to push to the southeast and it should pass through
our region this evening.
Showers were developing in northern Pennsylvania in advance of the
cold front. The shower activity should increase as it moves to the
southeast. An axis of relatively weak instability (mixed layer CAPE
values of 500 to 1000 J/kg) is forecast to pass across southeastern
Pennsylvania, northeastern Maryland and Delaware, and into southern
New Jersey early this evening. As a result, isolated thunderstorms
may develop among the scattered showers.
Most of whatever precipitation develops should be off the coast by 9
or 10'clock. Dry air will begin to build into our region from the
north overnight.
A southwest to west wind this evening is expected to become
northwest to north for tonight. Low temperatures are anticipated to
range from the upper 40s in the elevated terrain of the Poconos and
far northern New Jersey to the lower 60s from Philadelphia down to
much of northeastern Maryland and Delaware.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
High pressure will continue to build into our region from the
northwest and north on Saturday morning before sliding off the coast
during the afternoon. We are expecting mostly sunny conditions for
Saturday.
A light north to northwest wind in the morning should back to the
west in the afternoon. The light west flow should not create much
resistance for the developing sea and bay breeze fronts in the
afternoon.
High temperatures on Saturday are forecast to favor the 70s in our
region.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Summary...Warm (to even hot) and humid Sunday and Monday followed by
some cooling and lowering humidity, then warming up once again. Some
convective chances, however no significant systems expected.
Synoptic Overview...A southeast ridge in place Sunday weakens on its
northern periphery as an upper-level trough tracks from the mid-
Mississippi Valley to the Great Lakes and into Canada Sunday into
late Monday. Another strong upper-level trough then lifts across the
Plains Tuesday and Wednesday resulting in a building ridge nearing
the East. The ridge should build some more Thursday into Friday,
although short wave energy should be topping it at times. This all
leads to a warm front lifting through late Saturday night into
Sunday with a cold front arriving Monday afternoon. The pattern
repeats again for Wednesday and Thursday followed by weak high
pressure on Friday.
For Saturday night through Monday...An upper-level ridge axis slides
across our region during Sunday, which should protect our area for
much of the day from convection. An initial surge in warm air and
moisture advections with the approach of the warm front may result
in a few light showers or sprinkles across mainly the western zones
later Saturday night into early Sunday. An upper-level trough
however amplifying across the Great Lakes and into the Ohio Valley
through Sunday night will be responsible for convective development
well to our west. The guidance is also focusing on convective
development by early Sunday afternoon from western NY southward to
West Virginia. Some of this may be tied to terrain but also a lead
short wave, and this convection should tend to shift eastward and
arrive in our western areas toward late afternoon. If the convection
is organized enough and given the amount of instability, some
thunderstorms could be accompanied by gusty winds and locally heavy
rain. The convection should shift eastward some more Sunday night
but will probably weaken with at least some boundary layer cooling.
Some showers and thunder should be occurring Monday as a cold front
arrives, however the coverage and intensity of this could be held
back some given more cloudiness around. Overall, a humid and rather
warm few days ahead of the cold front. Drier air Monday night will
result in lowering dew points and some clearing as the cold front
shifts offshore.
For Tuesday and Wednesday...Some ridging builds into the Mid-
Atlantic from the south and this takes surface high pressure over
our area into Wednesday before retreating. A warm front however
lifting northward across our area later Wednesday may result in at
least some showers/thunder. It will be more comfortable much of this
time frame, however the dew points will then start increasing from
the south late Wednesday as the warm front moves through.
For Thursday and Friday...An incoming upper-level trough will drive
low pressure from the Great Lakes region to start Thursday eastward
to off the New England coast early Friday morning. This will pull a
cold front across our area later Thursday with some shower/thunder
activity. It will turn warmer and more humid Thursday ahead of the
cold front, however there may not be a significant airmass change
for Friday therefore warm conditions are still forecast.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Into this evening...Mainly VFR. Scattered showers and isolated
thunderstorms may briefly reduce the ceiling and visibility.
Southwest to west wind 10 to 15 knots becoming northwest 5 to 10
knots.
Overnight...Mainly VFR. Becoming mostly clear. Northwest to north
wind 8 knots or less.
Saturday...Mainly VFR. Mostly Sunny. North to northwest wind 5 to 10
knots becoming west. The sea and bay breeze fronts are expected to
reach KACY, KMIV and KILG in the afternoon.
Outlook...
Saturday night...VFR ceilings, especially late. Southerly winds near
5 knots to locally light and variable.
Sunday and Monday...VFR, however MVFR or IFR ceilings may develop
later Sunday night and Monday morning especially if some showers and
thunderstorms occur. Some additional showers/thunder around Monday
afternoon and early evening may result in brief MVFR/IFR conditions.
Southerly winds increase to 10-15 knots with gusts up to 20 knots
mainly during each afternoon, then becoming west to northwest Monday
night.
Tuesday and Wednesday...VFR. Northwest winds near 10 knots Tuesday,
becoming light and variable Tuesday night before turning south and
southeast near 5 knots Wednesday.
&&
.MARINE...
A south to southwest wind 10 to 15 knots into this evening is
forecast to become northwest to north around 10 knots overnight. The
wind is expected to veer to the east, then to the south on Saturday.
Wave heights on our ocean waters will range from 2 to 3 feet. Waves
on Delaware Bay are expected to be 2 feet or less.
Outlook...
Saturday night and Sunday...Southerly winds increase some especially
Sunday afternoon and evening, however winds and seas should remain
below Small Craft Advisory criteria.
Monday...South to southwest winds may gust to near 25 knots at times
before becoming west to northwest at night. Seas may build to 5 feet
across mainly the outer Atlantic coastal waters.
Tuesday and Wednesday...The conditions are anticipated to be below
Small Craft Advisory criteria.
Rip Currents...
A moderate risk for the development of dangerous rip currents will
continue into this evening along the coasts of Delaware and New
Jersey. A low risk is anticipated for Saturday.
&&
.TIDES/COASTAL FLOODING...
We have issued a Coastal Flood Advisory for the tidal Delaware River
down to the Commodore Barry Bridge area for tonight's high tide.
Minor tidal flooding is likely. Flooding will likely be similar to
or slightly greater than that experienced during last night's high
tide cycle. Elsewhere, spotty minor flooding is possible along the
coast of New Jersey and along the Delaware Bay. Confidence is not
high enough at this time for an advisory in those areas, but it will
likely be close especially for portions of the Delaware Bay.
&&
.EQUIPMENT...
The KDIX radar remains out of service as repairs continue
following a significant equipment failure. The latest estimate
on a return to service is sometime from Monday May 20th to
Wednesday May 22nd. Surrounding radars include KDOX, KOKX,
KLWX, KCCX, KBGM and TPHL.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Coastal Flood Advisory from 11 PM this evening to 4 AM EDT
Saturday for PAZ070-071-106.
NJ...Coastal Flood Advisory from 11 PM this evening to 4 AM EDT
Saturday for NJZ015-017>019.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...Gorse
Near Term...Iovino
Short Term...Iovino
Long Term...Gorse
Aviation...Gorse/Iovino
Marine...Gorse/Iovino
Tides/Coastal Flooding...O'Brien
Equipment...StaffHazardous weather outlook, May 17, 5:01 PM EDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 501 PM EDT Fri May 17 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023- 027-PAZ054-055-060>062-101>105-182115- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Salem-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks- 501 PM EDT Fri May 17 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ015-017>019-PAZ070-071-106-182115- Mercer-Gloucester-Camden-Northwestern Burlington-Delaware- Philadelphia-Lower Bucks- 501 PM EDT Fri May 17 2019 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 AM EDT SATURDAY... This Hazardous Weather Outlook is for central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-182115- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 501 PM EDT Fri May 17 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. There is a moderate risk for the development of dangerous rip currents into tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-182115- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 501 PM EDT Fri May 17 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 4:51 PM EDT | Coastal Flood Advisory | PHI | Bucks, Delaware, Philadelphia | 10 hr |
Nearby
Areal Flood Advisories in Pennsylvania, 2019Areal Flood Advisories in New Jersey, 2019Every areal flood advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.